Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Amarillo, TX

June 25, 2016Cimarron County, Oklahoma

NWS Amarillo, TX issued this special weather statement at Jun 25, 2016, 5:21 PM CDT for Cimarron County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2016, 5:21 PM CDT (22:21 UTC)
Expired
Jun 25, 2016, 6:15 PM CDT
In force
54 min
Issued by
NWS Amarillo, TX

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 163 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
1997 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WWUS84 KAMA 252221
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT SAT JUN 25 2016
 
OKZ001-002-252315-
CIMARRON OK-TEXAS OK-
521 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON AND WEST
CENTRAL TEXAS COUNTIES UNTIL 615 PM CDT...

AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF BOISE CITY...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KEYES AND GRIGGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3669 10193 3650 10229 3650 10241 3660 10251
      3690 10214
TIME...MOT...LOC 2220Z 230DEG 15KT 3658 10237 

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 25, 4:15 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 25, 4:15 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
415 PM CDT SAT JUN 25 2016

.Discussion...
An upper level low is spinning over the Big Bend area. An increase in moisture
is seen on water vapor streaming across Southern and Central Texas
and creeping into the Texas Panhandle. At the surface, a trough and
a weak frontal boundary are converging across Southeastern
Colorado/Southwestern Kansas. Scattered thunderstorms will continue
developing across that area and into the northwestern portion of
Panhandles. Severe potential today will be limited mainly by a lack
of deep layer shear, but a few storms could become strong to
marginally severe with damaging wind gusts the main threat. Heavy
rainfall is also a possibility as storms will be slow moving and
should be fairly efficient rainfall producers. Beyond just diurnal
influenced convection, chances will linger during the overnight hours
with the proximity of the boundary and a slight increase in low-level
shear.

Beyond the next 24 hours, the forecast remains largely unchanged. The
upper level low will remain across West Texas through Monday. Rain
chances will remain in the forecast with the proximity of the low,
and have kept highest chances favoring diurnal trends. Severe storms
still don't appear too likely given the leak of deep layer shear,
but the possibility for mainly damaging winds and for locally heavy
rainfall will remain. By Monday night and into Tuesday, upper level
ridging tries to setup across the western US and puts the Panhandles
in a northwesterly flow scenario. This will keep precipitation
chances in the forecast through the end of the week. High
temperatures will be a bit cooler as the thermal ridge fails to set
up as strongly as it has the last few weeks, and also from lingering
cloud cover from any precipitation.

Elsenheimer

&&

.Preliminary Point Temps/Pops...
Amarillo TX                69  89  65  88  67 /  20  50  40  50  40
Beaver OK                  71  90  68  91  67 /  40  50  40  30  30
Boise City OK              66  83  63  86  65 /  60  40  30  20  20
Borger TX                  71  91  70  90  69 /  20  50  40  40  40
Boys Ranch TX              69  90  66  89  67 /  30  50  30  40  30
Canyon TX                  69  92  65  90  66 /  20  40  40  50  40
Clarendon TX               71  89  68  89  68 /  10  40  30  40  50
Dalhart TX                 67  87  64  88  65 /  60  50  40  30  30
Guymon OK                  69  88  66  89  66 /  50  50  30  30  30
Hereford TX                68  92  64  89  66 /  20  40  40  50  40
Lipscomb TX                71  90  68  89  68 /  20  50  40  40  40
Pampa TX                   70  89  66  88  67 /  20  50  50  50  50
Shamrock TX                73  91  69  91  70 /   5  40  30  40  50
Wellington TX              74  92  71  93  71 /   5  40  20  30  50

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

11/18
Hazardous weather outlook, Jun 25, 3:29 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT SAT JUN 25 2016

OKZ001>003-TXZ001>020-260830-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
329 PM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING OVER THE
NORTHWESTERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE. A FEW
STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WIND GUSTS AND HEAVY
RAINFALL COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES SUNDAY
THROUGH FRIDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED.
HOWEVER...A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN HAZARDS. HEAVY RAINFALL COULD LEAD TO
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 5:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
512 PM CDT SAT JUN 25 2016

OKZ001-002-252315-
CIMARRON OK-TEXAS OK-
512 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON AND WEST
CENTRAL TEXAS COUNTIES UNTIL 615 PM CDT...

AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KEYES...OR 15 MILES EAST OF BOISE CITY...MOVING
NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KEYES...EVA AND STURGIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3657 10223 3671 10237 3698 10206 3677 10185
TIME...MOT...LOC 2212Z 230DEG 15KT 3670 10224

SCHNEIDER
Special weather statement, Jun 25, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT SAT JUN 25 2016

OKZ001-002-252315-
CIMARRON OK-TEXAS OK-
521 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON AND WEST
CENTRAL TEXAS COUNTIES UNTIL 615 PM CDT...

AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF BOISE CITY...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KEYES AND GRIGGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3669 10193 3650 10229 3650 10241 3660 10251
      3690 10214
TIME...MOT...LOC 2220Z 230DEG 15KT 3658 10237

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:50 PM CDTSpecial Weather StatementAMADallam40 min
Jun 25, 5:12 PM CDTSpecial Weather StatementAMACimarron63 min
Jun 25, 5:55 PM CDTSpecial Weather StatementAMATexas50 min
Jun 25, 6:20 PM CDTSpecial Weather StatementAMACimarron40 min
Jun 25, 6:44 PM CDTSpecial Weather StatementAMACimarron46 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.